January  2018, 14(1): 371-395. doi: 10.3934/jimo.2017051

Optimal dividend and capital injection strategy with excess-of-loss reinsurance and transaction costs

1. 

School of Economics, Nanjing University of Finance and Economics, Nanjing 210023, China

2. 

School of Statistics, East China Normal University, Shanghai 200062, China

3. 

School of Finance, Nanjing University of Finance and Economics, Nanjing 210023, China

* Corresponding author

Received  July 2015 Revised  December 2016 Published  June 2017

Fund Project: The authors are grateful to the two anonymous referees for their valuable suggestions. This work was supported by the National Natural Science Foundation of China (11571113,11231005,71471081,71671082), the Humanities and Social Sciences Project of the Ministry Education of China (15YJC910008), the Program of Shanghai Subject Chief Scientist (14XD1401600), the 111 Project (B14019), the Natural Science Foundation of the Jiangsu Higher Education Institutions of China (15KJB110009)

This article deals with an optimal dividend, reinsurance and capital injection control problem in the diffusion risk model. Under the objective of maximizing the insurance company's value, we aim at finding the joint optimal control strategy. We assume that there exist both the fixed and proportional costs in control processes and the excess-of-loss reinsurance is "expensive". We derive the closed-form solutions of the value function and optimal strategy by using stochastic control methods. Some economic interpretations of the obtained results are also given.

Citation: Gongpin Cheng, Rongming Wang, Dingjun Yao. Optimal dividend and capital injection strategy with excess-of-loss reinsurance and transaction costs. Journal of Industrial & Management Optimization, 2018, 14 (1) : 371-395. doi: 10.3934/jimo.2017051
References:
[1]

S. AsmussenB. H$\phi$gaard and M. Taksar, Optimal risk control and dividend distribution policies: Example of excess-of-loss reinsurance for an insurance corporation, Finance and Stochastics, 4 (2000), 299-324.  doi: 10.1007/s007800050075.  Google Scholar

[2]

F. AvramZ. Palmowski and M. Pistorius, On the optimal dividend problem for a spectrally negative Lévy process, Annals of Applied Probability, 17 (2007), 156-180.  doi: 10.1214/105051606000000709.  Google Scholar

[3]

L. BaiJ. Guo and H. Zhang, Optimal excess-of-loss reinsurance and dividend payments with both transaction costs and taxes, Quantitative Finance, 10 (2010), 1163-1172.  doi: 10.1080/14697680902968005.  Google Scholar

[4]

A. CadenillasT. ChoulliM. Taksar and L. Zhang, Classical and impulse stochastic control for the optimization of the dividend and risk policies of an insurance firm, Mathematical Finance, 16 (2006), 181-202.  doi: 10.1111/j.1467-9965.2006.00267.x.  Google Scholar

[5]

B. De Finetti, Su un'impostzione alternativa della teoria collettiva del rischio, In: Transactions of the XVth International Congress of Actuaries, New York: Congrès International d'Actuaires, 2 (1957), 433-443. Google Scholar

[6] J. Grandell, Aspects of Risk Theory, Springer-Verlag, New York, 1991.  doi: 10.1007/978-1-4613-9058-9.  Google Scholar
[7]

H. Guan and Z. Liang, Viscosity solution and impulse control of the diffusion model with reinsurance and fixed transaction costs, Insurance: Mathematics and Economics, 54 (2014), 109-122.  doi: 10.1016/j.insmatheco.2013.11.003.  Google Scholar

[8]

C. Hipp and M. Taksar, Optimal non-proportional reinsurance control, Insurance: Mathematics and Economics, 47 (2010), 246-254.  doi: 10.1016/j.insmatheco.2010.04.001.  Google Scholar

[9]

N. Kulenko and H. Schmidli, Optimal dividend strategies in a Cram$\acute{e}$r-Lundberg model with capital injections, Insurance: Mathematics and Economics, 43 (2008), 270-278.  doi: 10.1016/j.insmatheco.2008.05.013.  Google Scholar

[10]

W. Liu and Y. Hu, Optimal financing and dividend control of the insurance company with excess-of-loss reinsurance policy, Statistics Probability Letters, 84 (2014), 121-130.  doi: 10.1016/j.spl.2013.09.034.  Google Scholar

[11]

A. L$\phi$kka and M. Zervos, Optimal dividend and issuance of equity policies in the presence of proportional costs, Insurance: Mathematics and Economics, 42 (2008), 954-961.  doi: 10.1016/j.insmatheco.2007.10.013.  Google Scholar

[12]

H. Meng and T. Siu, On optimal reinsurance, dividend and reinvestment strategies, Economic Modelling, 28 (2011), 211-218.   Google Scholar

[13]

H. Meng and X. Zhang, Optimal risk control for the excess of loss reinsurance policies, ASTIN Bulletin, 40 (2010), 179-197.  doi: 10.2143/AST.40.1.2049224.  Google Scholar

[14]

X. PengM. Chen and J. Guo, Optimal dividend and equity issuance problem with proportional and fixed transaction costs, Insurance: Mathematics and Economics, 51 (2012), 576-585.  doi: 10.1016/j.insmatheco.2012.08.004.  Google Scholar

[15]

S. Sethi and M. Taksar, Optimal financing of a corporation subject to random returns, Mathematical Finance, 12 (2002), 155-172.  doi: 10.1111/1467-9965.t01-2-02002.  Google Scholar

[16]

M. Taksar, Optimal risk and dividend distribution control models for an insurance company, Mathematical Methods of Operations Research, 51 (2000), 1-42.  doi: 10.1007/s001860050001.  Google Scholar

[17]

D. YaoH. Yang and R. Wang, Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs, European Journal of Operational Research, 211 (2011), 568-576.  doi: 10.1016/j.ejor.2011.01.015.  Google Scholar

[18]

H. ZhaoX. Rong and Y. Zhao, Optimal excess-of-loss reinsurance and investment problem for an insurer with jump-diffusion risk process under the Heston model, Insurance: Mathematics and Economics, 53 (2013), 504-514.  doi: 10.1016/j.insmatheco.2013.08.004.  Google Scholar

[19]

M. Zhou and K. Yuen, Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Economic Modelling, 29 (2012), 198-207.   Google Scholar

show all references

References:
[1]

S. AsmussenB. H$\phi$gaard and M. Taksar, Optimal risk control and dividend distribution policies: Example of excess-of-loss reinsurance for an insurance corporation, Finance and Stochastics, 4 (2000), 299-324.  doi: 10.1007/s007800050075.  Google Scholar

[2]

F. AvramZ. Palmowski and M. Pistorius, On the optimal dividend problem for a spectrally negative Lévy process, Annals of Applied Probability, 17 (2007), 156-180.  doi: 10.1214/105051606000000709.  Google Scholar

[3]

L. BaiJ. Guo and H. Zhang, Optimal excess-of-loss reinsurance and dividend payments with both transaction costs and taxes, Quantitative Finance, 10 (2010), 1163-1172.  doi: 10.1080/14697680902968005.  Google Scholar

[4]

A. CadenillasT. ChoulliM. Taksar and L. Zhang, Classical and impulse stochastic control for the optimization of the dividend and risk policies of an insurance firm, Mathematical Finance, 16 (2006), 181-202.  doi: 10.1111/j.1467-9965.2006.00267.x.  Google Scholar

[5]

B. De Finetti, Su un'impostzione alternativa della teoria collettiva del rischio, In: Transactions of the XVth International Congress of Actuaries, New York: Congrès International d'Actuaires, 2 (1957), 433-443. Google Scholar

[6] J. Grandell, Aspects of Risk Theory, Springer-Verlag, New York, 1991.  doi: 10.1007/978-1-4613-9058-9.  Google Scholar
[7]

H. Guan and Z. Liang, Viscosity solution and impulse control of the diffusion model with reinsurance and fixed transaction costs, Insurance: Mathematics and Economics, 54 (2014), 109-122.  doi: 10.1016/j.insmatheco.2013.11.003.  Google Scholar

[8]

C. Hipp and M. Taksar, Optimal non-proportional reinsurance control, Insurance: Mathematics and Economics, 47 (2010), 246-254.  doi: 10.1016/j.insmatheco.2010.04.001.  Google Scholar

[9]

N. Kulenko and H. Schmidli, Optimal dividend strategies in a Cram$\acute{e}$r-Lundberg model with capital injections, Insurance: Mathematics and Economics, 43 (2008), 270-278.  doi: 10.1016/j.insmatheco.2008.05.013.  Google Scholar

[10]

W. Liu and Y. Hu, Optimal financing and dividend control of the insurance company with excess-of-loss reinsurance policy, Statistics Probability Letters, 84 (2014), 121-130.  doi: 10.1016/j.spl.2013.09.034.  Google Scholar

[11]

A. L$\phi$kka and M. Zervos, Optimal dividend and issuance of equity policies in the presence of proportional costs, Insurance: Mathematics and Economics, 42 (2008), 954-961.  doi: 10.1016/j.insmatheco.2007.10.013.  Google Scholar

[12]

H. Meng and T. Siu, On optimal reinsurance, dividend and reinvestment strategies, Economic Modelling, 28 (2011), 211-218.   Google Scholar

[13]

H. Meng and X. Zhang, Optimal risk control for the excess of loss reinsurance policies, ASTIN Bulletin, 40 (2010), 179-197.  doi: 10.2143/AST.40.1.2049224.  Google Scholar

[14]

X. PengM. Chen and J. Guo, Optimal dividend and equity issuance problem with proportional and fixed transaction costs, Insurance: Mathematics and Economics, 51 (2012), 576-585.  doi: 10.1016/j.insmatheco.2012.08.004.  Google Scholar

[15]

S. Sethi and M. Taksar, Optimal financing of a corporation subject to random returns, Mathematical Finance, 12 (2002), 155-172.  doi: 10.1111/1467-9965.t01-2-02002.  Google Scholar

[16]

M. Taksar, Optimal risk and dividend distribution control models for an insurance company, Mathematical Methods of Operations Research, 51 (2000), 1-42.  doi: 10.1007/s001860050001.  Google Scholar

[17]

D. YaoH. Yang and R. Wang, Optimal dividend and capital injection problem in the dual model with proportional and fixed transaction costs, European Journal of Operational Research, 211 (2011), 568-576.  doi: 10.1016/j.ejor.2011.01.015.  Google Scholar

[18]

H. ZhaoX. Rong and Y. Zhao, Optimal excess-of-loss reinsurance and investment problem for an insurer with jump-diffusion risk process under the Heston model, Insurance: Mathematics and Economics, 53 (2013), 504-514.  doi: 10.1016/j.insmatheco.2013.08.004.  Google Scholar

[19]

M. Zhou and K. Yuen, Optimal reinsurance and dividend for a diffusion model with capital injection: Variance premium principle, Economic Modelling, 29 (2012), 198-207.   Google Scholar

[1]

Dingjun Yao, Rongming Wang, Lin Xu. Optimal dividend and capital injection strategy with fixed costs and restricted dividend rate for a dual model. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1235-1259. doi: 10.3934/jimo.2014.10.1235

[2]

Qian Zhao, Zhuo Jin, Jiaqin Wei. Optimal investment and dividend payment strategies with debt management and reinsurance. Journal of Industrial & Management Optimization, 2018, 14 (4) : 1323-1348. doi: 10.3934/jimo.2018009

[3]

Chuancun Yin, Kam Chuen Yuen. Optimal dividend problems for a jump-diffusion model with capital injections and proportional transaction costs. Journal of Industrial & Management Optimization, 2015, 11 (4) : 1247-1262. doi: 10.3934/jimo.2015.11.1247

[4]

Linyi Qian, Lyu Chen, Zhuo Jin, Rongming Wang. Optimal liability ratio and dividend payment strategies under catastrophic risk. Journal of Industrial & Management Optimization, 2018, 14 (4) : 1443-1461. doi: 10.3934/jimo.2018015

[5]

Lv Chen, Hailiang Yang. Optimal reinsurance and investment strategy with two piece utility function. Journal of Industrial & Management Optimization, 2017, 13 (2) : 737-755. doi: 10.3934/jimo.2016044

[6]

Gongpin Cheng, Lin Xu. Optimal size of business and dividend strategy in a nonlinear model with refinancing and liquidation value. Mathematical Control & Related Fields, 2017, 7 (1) : 1-19. doi: 10.3934/mcrf.2017001

[7]

Yujing Wang, Changjun Yu, Kok Lay Teo. A new computational strategy for optimal control problem with a cost on changing control. Numerical Algebra, Control & Optimization, 2016, 6 (3) : 339-364. doi: 10.3934/naco.2016016

[8]

Xin Jiang, Kam Chuen Yuen, Mi Chen. Optimal investment and reinsurance with premium control. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-17. doi: 10.3934/jimo.2019080

[9]

Hiroshi Konno, Tomokazu Hatagi. Index-plus-alpha tracking under concave transaction cost. Journal of Industrial & Management Optimization, 2005, 1 (1) : 87-98. doi: 10.3934/jimo.2005.1.87

[10]

Wenyan Zhuo, Honglin Yang, Leopoldo Eduardo Cárdenas-Barrón, Hong Wan. Loss-averse supply chain decisions with a capital constrained retailer. Journal of Industrial & Management Optimization, 2017, 13 (5) : 0-0. doi: 10.3934/jimo.2019131

[11]

Ka Wo Lau, Yue Kuen Kwok. Optimal execution strategy of liquidation. Journal of Industrial & Management Optimization, 2006, 2 (2) : 135-144. doi: 10.3934/jimo.2006.2.135

[12]

Yiling Chen, Baojun Bian. optimal investment and dividend policy in an insurance company: A varied bound for dividend rates. Discrete & Continuous Dynamical Systems - B, 2019, 24 (9) : 5083-5105. doi: 10.3934/dcdsb.2019044

[13]

Xuepeng Zhang, Zhibin Liang. Optimal layer reinsurance on the maximization of the adjustment coefficient. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 21-34. doi: 10.3934/naco.2016.6.21

[14]

Giuseppe Buttazzo, Serena Guarino Lo Bianco, Fabrizio Oliviero. Optimal location problems with routing cost. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1301-1317. doi: 10.3934/dcds.2014.34.1301

[15]

Fengjun Wang, Qingling Zhang, Bin Li, Wanquan Liu. Optimal investment strategy on advertisement in duopoly. Journal of Industrial & Management Optimization, 2016, 12 (2) : 625-636. doi: 10.3934/jimo.2016.12.625

[16]

Dingjun Yao, Rongming Wang, Lin Xu. Optimal asset control of a geometric Brownian motion with the transaction costs and bankruptcy permission. Journal of Industrial & Management Optimization, 2015, 11 (2) : 461-478. doi: 10.3934/jimo.2015.11.461

[17]

Min Dai, Zhou Yang. A note on finite horizon optimal investment and consumption with transaction costs. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1445-1454. doi: 10.3934/dcdsb.2016005

[18]

Xuanhua Peng, Wen Su, Zhimin Zhang. On a perturbed compound Poisson risk model under a periodic threshold-type dividend strategy. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-20. doi: 10.3934/jimo.2019038

[19]

Xin Zhang, Hui Meng, Jie Xiong, Yang Shen. Robust optimal investment and reinsurance of an insurer under Jump-diffusion models. Mathematical Control & Related Fields, 2019, 9 (1) : 59-76. doi: 10.3934/mcrf.2019003

[20]

Yan Zhang, Peibiao Zhao. Optimal reinsurance-investment problem with dependent risks based on Legendre transform. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-23. doi: 10.3934/jimo.2019011

2018 Impact Factor: 1.025

Metrics

  • PDF downloads (71)
  • HTML views (456)
  • Cited by (0)

Other articles
by authors

[Back to Top]